Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 19, 2020Jefferson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2020, 11:29 PM EDT for Jefferson County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2020, 11:29 PM EDT (03:29 UTC)
Expired
Jun 20, 2020, 12:00 AM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

416 
WWUS82 KFFC 200329
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1129 PM EDT Fri Jun 19 2020
 
GAZ076-086-200400-
Jefferson GA-Emanuel GA-
1129 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL MIDNIGHT EDT...

At 1129 PM EDT...a strong thunderstorm was near Stellaville, or 12
miles northeast of Louisville...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Louisville, Wadley, Moxley, Colemans Lake and Stapletons Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3279 8220 3278 8241 3311 8251 3322 8224
      3307 8229 3293 8227 3284 8232 3283 8230
      3283 8226 3280 8221 3281 8218
TIME...MOT...LOC 0329Z 331DEG 14KT 3313 8226 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 10:34 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 19, 10:34 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1034 PM EDT Fri Jun 19 2020

.UPDATE...

Convection on the wane at this hour despite a strong outflow
boundary progressing south and interacting with arriving seabreeze
boundary. Still some low end CAPE values in the vicinity of this
boundary collision and will keep pops in place for another few
hours. Remainder of the forecast in good shape and no changes
planned.

Deese

&&

.PREV DISCUSSION... /issued 753 PM EDT Fri Jun 19 2020/

PREV DISCUSSION... /issued 335 PM EDT Fri Jun 19 2020/

SHORT TERM /Tonight through Saturday Night/...

Weak upper ridging builds in as the persistent upper low finally
loses its grip on the region. Isolated to scattered, primarily
diurnal, convection still expected. Instability remains marginal
with chances for strong to severe thunderstorm development likewise
limited. Temperatures continue their climb back to around seasonal
normals.

20

LONG TERM /Sunday through Friday/...

No major changes made to the extended forecast. A pattern change for
the latter half of the weekend is expected with weak wedging in the
upper levels. This should keep much of the area, aside from portions
of northern Georgia, dry Sunday before the approach of the next
system. By Monday we begin to transition into to southwesterly flow
aloft, bringing additional moisture to the area, with the best
chances for any precip across north and western Georgia.

By late Tuesday an approaching front will be located just north of
the area, with the parent low near the Great Lakes region. Moisture
across northern Georgia is expected to increase significantly as the
front nears the forecast area, bringing decent chances for showers
and thunderstorms to northern Georgia on Tuesday. These higher
chances for showers and thunderstorms are expected to continue on
Wednesday as the front moves into the local forecast area,
continuing on Thursday. Although, models start to show some
differences by Wednesday afternoon with the ECMWF lingering the
front somewhere across the forecast area through the rest of the
extended period leading to increased chances for precipitation. The
GFS actually clears the front by Thursday afternoon leaving the area
clear for Friday. Decided to go with a model blend for these days
bringing chance pops to the area on both Thursday and Friday.

Temperatures through the extended forecast are expected to start
slightly above average with high in the upper 80s to mid 90s, with
slightly below average temps in the 80s from mid-week on. Low
temperatures are expected to be slightly above average through the
long term period with lows in the 60s and 70s through the period.

Reaves/01

AVIATION...
00Z UPDATE...

Last of the organized TSRA moving through the terminals at this
hour with a required TEMPO only for AHN. For the remaining sites,
will only carry VCSH for the next few hours. Less coverage
anticipated for Sat and will only require a VCSH. Winds will
remain on the west side and light through the period.

//ATL CONFIDENCE...00Z UPDATE...

High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  89  67  91 /  30  20  20  20
Atlanta         68  88  68  89 /  20  20  10  10
Blairsville     59  83  62  83 /  30  20  20  30
Cartersville    64  90  67  91 /  20  20  10  20
Columbus        70  92  70  94 /  20  20  10  10
Gainesville     65  87  67  88 /  30  20  20  20
Macon           68  90  70  92 /  20  20  10  20
Rome            65  90  67  91 /  20  20  10  20
Peachtree City  64  88  67  90 /  20  20  10  10
Vidalia         69  90  71  92 /  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....01
AVIATION...Deese
Hazardous weather outlook, Jun 19, 5:33 AM EDT, 17 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
533 AM EDT Fri Jun 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
533 AM EDT Fri Jun 19 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated thunderstorms are possible across the area this
afternoon. Brief heavy rainfall, gusty winds, and lightning will
be possible in any stronger storms that develop.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

From Saturday through Tuesday, isolated to scattered
thunderstorms will be possible each afternoon. Gusty winds,
frequent lightning, and heavy rain will be possible with any
storms that do develop.

A cold front is expected to move through the area on Wednesday and
Thursday bring additional chances for scattered thunderstorms.
Gusty winds, frequent lightning, and heavy rain will be possible
in any stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 19, 8:39 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT Fri Jun 19 2020

GAZ037>039-050-051-200115-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-Oconee GA-
839 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...
SOUTHWESTERN WILKES...SOUTHWESTERN OGLETHORPE...NORTHERN GREENE AND
SOUTHEASTERN OCONEE COUNTIES UNTIL 915 PM EDT...

At 839 PM EDT...a line of strong thunderstorms was along a line
extending from Philomath to near Wrayswood...and moving southeast at
20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Union Point, Woodville, Maxeys, Stephens, Ficklin, Wrayswood,
Greshamville, Daniel Springs, Penfield, Lyneville, Philomath, Sandy
Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8336 3366 8337 3381 8335 3378 8297
      3360 8267 3361 8284
TIME...MOT...LOC 0039Z 299DEG 17KT 3373 8299 3376 8332

WIND...40MPH
Special weather statement, Jun 19, 9:16 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Fri Jun 19 2020

GAZ039-051-062-200145-
Taliaferro GA-Wilkes GA-Warren GA-
916 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALIAFERRO...SOUTHERN
WILKES AND NORTHERN WARREN COUNTIES UNTIL 945 PM EDT...

At 916 PM EDT...a strong thunderstorm was over Raytown, or 9 miles
south of Washington...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Norwood, Camak, Cadley and Raytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8263 3345 8275 3363 8277 3366 8270
      3362 8264 3361 8264 3360 8265 3347 8259
TIME...MOT...LOC 0116Z 332DEG 17KT 3360 8272

WIND...40MPH
Special weather statement, Jun 19, 9:19 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 PM EDT Fri Jun 19 2020

GAZ038-050-200145-
Oglethorpe GA-Greene GA-
919 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 945 PM EDT...

At 919 PM EDT...a strong thunderstorm was near Woodville, or 9 miles
south of Lexington...moving southeast at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Woodville, Maxeys, Stephens, Philomath and Penfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3370 8299 3369 8300 3368 8298 3366 8299
      3362 8318 3381 8322 3379 8298 3378 8298
      3373 8295
TIME...MOT...LOC 0119Z 329DEG 5KT 3373 8309
Special weather statement, Jun 19, 9:42 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
942 PM EDT Fri Jun 19 2020

GAZ039-200215-
Wilkes GA-
942 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKES COUNTY UNTIL
1015 PM EDT...

At 942 PM EDT...a strong thunderstorm was over Rocky Creek Fire
Dept., or near Washington...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Aonia, Rocky Creek Fire Dept., Metasville, Floral Hill,
Holliday Park and Lundberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3364 8259 3363 8261 3363 8262 3362 8262
      3361 8265 3360 8266 3360 8269 3371 8277
      3387 8261 3386 8260 3387 8259 3385 8258
      3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 0142Z 231DEG 11KT 3366 8267

WIND...40MPH
Special weather statement, Jun 19, 9:46 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Fri Jun 19 2020

GAZ038-050-200215-
Oglethorpe GA-Greene GA-
946 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 1015 PM EDT...

At 945 PM EDT...a strong thunderstorm was near Stephens, or near
Lexington...moving east at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Woodville, Maxeys and Philomath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3370 8299 3369 8300 3367 8297 3369 8318
      3384 8314 3382 8296 3381 8296 3380 8298
      3378 8298 3373 8295
TIME...MOT...LOC 0145Z 285DEG 9KT 3379 8310
Special weather statement, Jun 19, 11:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1129 PM EDT Fri Jun 19 2020

GAZ076-086-200400-
Jefferson GA-Emanuel GA-
1129 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL MIDNIGHT EDT...

At 1129 PM EDT...a strong thunderstorm was near Stellaville, or 12
miles northeast of Louisville...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Louisville, Wadley, Moxley, Colemans Lake and Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3279 8220 3278 8241 3311 8251 3322 8224
      3307 8229 3293 8227 3284 8232 3283 8230
      3283 8226 3280 8221 3281 8218
TIME...MOT...LOC 0329Z 331DEG 14KT 3313 8226

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:39 PM EDTSpecial Weather StatementFFCOglethorpe36 min
Jun 19, 9:16 PM EDTSpecial Weather StatementFFCWarren29 min
Jun 19, 9:19 PM EDTSpecial Weather StatementFFCOglethorpe26 min
Jun 19, 9:42 PM EDTSpecial Weather StatementFFCWilkes33 min
Jun 19, 9:46 PM EDTSpecial Weather StatementFFCOglethorpe29 min
Jun 20, 12:04 AM EDTSpecial Weather StatementFFCJefferson26 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.